Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 84, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 5, 2001, 6:18 AM CDT for Ripley County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 5, 2001, 6:18 AM CDT (11:18 UTC)
- Expired
- Jul 5, 2001, 6:45 AM CDT
- In force
- 27 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ripley County, MO
The radar
The Memphis radar (KNQA), 177 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3645 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 051119 SVRPAH MOC181-051145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 618 AM CDT THU JUL 5 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RIPLEY COUNTY IN SOUTHEAST MISSOURI * UNTIL 645 AM CDT * AT 614 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES NORTHWEST OF GATEWOOD...MOVING EAST AT 30 MPH. THE CITY OF DONIPHAN IS IN THE PATH OF THIS STORM. DOPPLER RADAR INDICATED THAT LARGE HAIL WILL LIKELY OCCUR WITH THIS STORM. MOVE TO A STURDY PLACE OF SHELTER. STAY AWAY FROM WINDOWS. LAT...LON 3677 9109 3652 9109 3652 9067 3679 9080
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:34 AM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jul 5, 2:34 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 234 AM CDT THU JUL 5 2001 LATEST SURFACE ANALYSIS SHOWED FRONT ARCING SOUTHWEST FROM THE THUMB OF MI TO KLAF...KSPI...THEN WESTWARD TO KMCI. AVN 06Z FRONTAL POSITION FORECAST CLOSEST TO ACTUAL BUT FRONT STILL SLIGHTLY FURTHER NORTH. IMPRESSIVE CONVECTION ENTERING THE NE CORNER OF CWA BEING DRIVEN BY A VORT MAX WHICH IS ALSO BEING HANDLED VERY WELL BY THE 00Z AVN RUN. WILL KEEP SIMILAR ZONE BREAKOUT TO ACCOUNT FOR TIMING OF FROPA AND CHC FOR CONVECTION. WITH DECENT LAYER RH AND LI'S IN THE -2 TO -4 RANGE...WILL GO WITH SCT RW/TRW UNTIL FROPA...IE. EARLY ACROSS THE NORTHERN HALF OF THE CWA AND THROUGH MIDDAY ELSEWHERE. STORMS MAY LINGER INTO THE EARLY AFTERNOON ACROSS THE EXTREME SOUTHERN SECTIONS...BUT BY THEN MODELS DECREASE LAYER MOISTURE SO WILL NOT TRY TO GET TOO FANCY. WILL MAKE A FEW TWEAKS HERE AND THERE...BUT NO MAJOR CHANGES. WITH N>O NEW EXTENDED DATA YET...WILL MAKE NO CHANGES THERE. .PAH...NONE. PACKETT
In the hours before
Special weather statement, Jul 5, 1:35 AM CDT, 4 hours 43 minutes before
ILZ075>078-INZ081-082-050730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 135 AM CDT THU JUL 5 2001 ...STRONG THUNDERSTORMS APPROACHING THE WABASH VALLEY... AT 130 AM...STRONG THUNDERSTORMS WERE OVER SOUTH CENTRAL ILLINOIS... ABOUT 40 MILES NORTH THROUGH NORTHEAST OF MOUNT VERNON. THESE STORMS WERE MOVING SOUTHEAST AT 35 MPH. THESE STORMS WILL ENTER NORTHERN WAYNE COUNTY AROUND 2 AM...POSSIBLY REACHING EDWARDS AND WABASH COUNTIES BY 3 AM. THE MAIN THREAT WITH THESE STORMS WILL BE STRONG WINDS. SOME TREE DAMAGE HAS BEEN REPORTED WITH THESE STORMS IN EFFINGHAM COUNTY. PERSONS IN WAYNE...EDWARDS...AND WABASH COUNTIES SHOULD PREPARE FOR LOCALLY STRONG THUNDERSTORMS. GUSTY WINDS...VERY HEAVY RAIN...AND FREQUENT DANGEROUS LIGHTNING WILL BE THE MAIN THREATS. STAY TUNED TO THIS STATION FOR LATER UPDATES ON THE PROGRESS OF THESE STORMS. YORK
Special weather statement, Jul 5, 2:40 AM CDT, 3 hours 38 minutes before
ILZ075>078-INZ081-082-050845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 240 AM CDT THU JUL 5 2001 ...STRONG THUNDERSTORMS APPROACHING THE WABASH VALLEY... AT 230 AM...STRONG THUNDERSTORMS WERE OVER SOUTH CENTRAL ILLINOIS... 20 TO 30 MILES NORTH THROUGH NORTHEAST OF MOUNT VERNON. ONE OF THE STRONGEST STORMS WAS ABOUT 10 MILES NORTH OF FAIRFIELD. THE STORMS WERE MOVING SOUTHEAST AT 35 MPH. THESE STORMS WILL REACH INTERSTATE 64...FROM MOUNT VERNON TO GRAYVILLE ILLINOIS...BETWEEN 315 AM AND 415 AM. THE MAIN THREAT WITH THESE STORMS WILL BE STRONG WINDS...ALONG WITH SMALL HAIL AND VERY HEAVY RAIN. PERSONS IN JEFFERSON...WAYNE...EDWARDS...AND WABASH CzOUNTIES SHOULD PREPARE FOR LOCALLY STRONG THUNDERSTORMS. THESE STORMS CONTAIN FREQUENT DANGEROUS LIGHTNING. STAY TUNED TO THIS STATION FOR LATER UPDATES ON THE PROGRESS OF THESE STORMS. YORK
Special weather statement, Jul 5, 3:49 AM CDT, 2 hours 29 minutes before
ILZ075>078-082-083-INZ081-082-085-050945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 349 AM CDT THU JUL 5 2001 ...STRONG THUNDERSTORMS MOVING THROUGH THE WABASH VALLEY... AT 345 AM...STRONG THUNDERSTORMS WERE OVER SOUTHERN ILLINOIS... MAINLY ALONG AND NORTH OF INTERSTATE 64. THE STRONGEST STORM WAS ABOUT 8 MILES NORTHWEST OF CARMI. THE STORMS WERE MOVING SOUTHEAST AT 35 MPH. THE STRONG STORM NEAR CARMI WILL APPROACH MOUNT VERNON INDIANA THROUGH 445 AM. THE MAIN THREAT WITH THIS STORM WILL BE STRONG WINDS UP TO 45 MPH. MARBLE SIZE HAIL...VERY HEAVY RAIN...AND FREQUENT DANGEROUS LIGHTNING WILL ALSO ACCOMPANY THIS STORM. PERSONS IN THE REGION FROM MOUNT VERNON ILLINOIS...TO CARMI ILLINOIS...TO MOUNT VERNON INDIANA...SHOULD PREPARE FOR LOCALLY STRONG THUNDERSTORMS. THESE STORMS CONTAIN FREQUENT DANGEROUS LIGHTNING. STAY TUNED TO THIS STATION FOR LATER UPDATES ON THE PROGRESS OF THESE STORMS. YORK
Special weather statement, Jul 5, 5:46 AM CDT, 32 minutes before
ILZ082-083-INZ085-KYZ014-051145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 546 AM CDT THU JUL 5 2001 ...STRONG THUNDERSTORMS MOVING ACROSS THE WABASH VALLEY... AT 543 AM...STRONG THUNDERSTORMS WERE OVER SOUTHERN ILLINOIS AND SOUTHWEST INDIANA...MAINLY ALONG AND JUST SOUTH OF INTERSTATE 64. THE STRONGEST STORM WAS ABOUT 10 MILES SOUTH OF CARMI ILLINOIS. THE STORMS WERE MOVING SOUTHEAST AT 35 MPH. THE STRONG STORM NEAR CARMI WILL BE NEAR MOUNT VERNON INDIANA BY 6 AM CDT. THE MAIN THREAT WITH THIS STORM WILL BE STRONG WINDS UP TO 45 MPH. MARBLE SIZE HAIL...VERY HEAVY RAIN...AND FREQUENT DANGEROUS LIGHTNING WILL ALSO ACCOMPANY THIS STORM. PERSONS IN THIS REGION SHOULD PREPARE FOR LOCALLY STRONG THUNDERSTORMS. STAY TUNED TO THIS STATION FOR LATER UPDATES ON THE PROGRESS OF THESE STORMS.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:28 AM CDT | Severe Thunderstorm Warning | PAH | Wayne | 32 min |
| Jul 5, 11:45 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Stoddard | 45 min |
| Jul 5, 12:58 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.